Mississippi, 2010Hail and Damaging Winds in Mississippi, May 24 to 25, 2010
May 24 to 25, 2010 · NWS JAN · 15 events in 10 counties and zones
A warm and moist airmass over the region, coupled with a weak upper low to the east of the forecast area, triggered a few severe thunderstorms both afternoons. The storms primarily generated gusty winds although some hail up to 1 inch in diameter was found.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $158,000
- Crop damage
- $25,000
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist airmass over the region, coupled with a weak upper low to the east of the forecast area, triggered a few severe thunderstorms both afternoons. The storms primarily generated gusty winds although some hail up to 1 inch in diameter was found.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 3:59 PM CST, 54 minutes earlier.
Area forecast discussion, May 24, 3:59 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT MON MAY 24 2010
.UPDATE...
A LINE OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDS
FROM EASTERN ARKANSAS EASTWARD INTO NORTHERN MISSISSIPPI. A WELL-
DEFINED OUTFLOW BOUNDARY HAS PUSHED SOUTH OF THE AFOREMENTIONED
CONVECTION AND IS PRESENTLY ENTERING THE NORTHERN CWA WEST OF
INTERSTATE 55. CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY BE
RESPONSIBLE FOR ADDITIONAL CONVECTIVE INITIATION ACROSS THE NORTHWEST
DELTA REGION...AND THE FORECAST HAS BEEN UPDATED TO RAISE POPS IN
THIS REGION FOR THE REMAINDER OF THIS AFTERNOON. POPS WERE ALSO RAISED
ACROSS SOUTHWESTERN MISSISSIPPI FOR THE REMAINDER OF THIS
AFTERNOON...WHERE SCATTERED SHOWERS AND STORMS ARE OCCURRING. /COHEN/
&&
.PREV DISCUSSION... /ISSUED 355 PM CDT MON MAY 24 2010/
SHORT TERM...A COUPLE OF WEAK IMPULSES WILL MAINTAIN THE RISK OF
ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE FIRST IS DROPPING
INTO NRN MS THIS AFTERNOON WHILE A SECOND SYSTEM IS PIVOTING INTO
SWRN ZONES. WITH CAPE VALUES CLOSE TO 2000 AND VERTICAL TOTALS IN
THE UPPER 20S THE AIR MASS IS MORE THAN UNSTABLE ENOUGH TO SUPPORT
STRONG TO SEVERE CONVECTION. DEEPER MOISTURE REMAINS IN PLACE ACROSS
MUCH OF THE FORECAST AREA BUT A FETCH OF DRIER AIR FROM THE EAST HAS
RESULTED IN LOWER DEWPOINTS OVER ERN ZONES. SURFACE DEWPOINTS HAVE
MIXED TO 61 AT MEI AND BACK EAST INTO AL BUT REMAIN IN THE UPPER 60S
TO NEAR 70 RANGE ALONG THE I-55 CORRIDOR AND WWD. WILL KEEP ISOLATED
THUNDERSTORMS INTO THE EVENING HOURS DUE TO REDEVELOPMENT OF
CONVECTION ALONG OUTFLOW BOUNDARIES WITH A MENTION OF ISOLATED
SEVERE IN THE HWO FOR CENTRAL AND WRN AREAS.
UPPER RIDGING WILL CONTINUE TO GIVE WAY TO BROAD UPPER TROUGHING TO
OUR EAST. THIS WILL MEAN A CONTINUED CHANCE OF AT LEAST AFTERNOON
AND EVENING CONVECTION FOR MOST OF THE AREA WELL INTO THE WORK WEEK.
TIMING OF WAVES IN THE RESULTING NLY FLOW OVER OUR AREA WILL BE A
SIGNIFICANT FACTOR IN DETERMINING THE OCCURRENCES OF BETTER
CONVECTION COVERAGE...MAKING THE EXACT PLACEMENT OF THE BEST RAIN
CHANCES EACH PERIOD DIFFICULT TO PIN DOWN. PRECIP WATER WILL REMAIN
WELL ABOVE 1.5 INCHES THROUGH THE SHORT TERM OVER WRN ZONES. THE
FETCH OF DRIER AIR OVER ERN ZONES IS FORECAST TO CONTINUE TUESDAY
ALTHOUGH IT WILL WEAKEN WITH TIME. WILL KEEP LOWEST POPS ERN ZONES
FOR TOMORROW BUT MAINTAIN ISOLATED THUNDERSTORMS ACROSS THE ENTIRE
REGION FOR THE AFTERNOON AND EVENING HOURS. INCREASED TUESDAY POPS
SLIGHTLY OVER MAV SINCE WE REMAIN IN THE TRACK FOR UPPER IMPULSES IN
AN UNSTABLE AND WARM AIR MASS. MAV AFTERNOON HIGHS LOOKED A BIT TOO
COOL FOR TOMORROW AND WERE HOISTED A COUPLE OF DEGREES HIGHER.
BETTER SYNOPTIC FORCING IS SUGGESTED BY WEDNESDAY WHEN A LOBE OF THE
UPPER TROUGH PIVOTS IN FROM THE N. GENERAL ASCENT WITH THIS FEATURE
DOES NOT LOOK IMPRESSIVE BUT AS CYCLONIC FLOW DEVELOPS AT THE 850 MB
LEVEL IN RESPONSE TO A DEVELOPING WAVE TO THE EAST THIS SHOULD
PROVIDE AN EXTRA PUSH FOR AFTERNOON TSTM DEVELOPMENT. WE WILL
MAINTAIN A MENTION OF ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE
HWO WELL INTO THE WORK WEEK.
LONG TERM...A CLOSED UPPER LOW OFF THE SOUTH ATLANTIC COAST WILL
PROVIDE SOME MOISTURE CONVERGENCE FOR THE REGION WITH ML CAPES OF
AROUND 2000 AND PRECIPITABLE WATER AROUND 1.8 INCHES WITH LOW CIN.
THIS WILL HELP TO PROMOTE DIURNAL CONVECTION THURSDAY INTO FRIDAY.
IMPULSES WILL COME DOWN THE REGION IN NORTHERLY FLOW. THIS WILL COME
DOWN IN THE FORM OF WEAK BOUNDARIES...WHICH WILL PROVIDE SOME LIFT
FOR DIURNAL CONVECTION TO OCCUR. AS WE GO INTO THE WEEKEND THE UPPER
RIDGE AXIS WILL SPREAD INTO THE REGION FROM THE WEST. THIS WILL
LIMIT OUR CHANCES OF DIURNAL CONVECTION AS WE GET SOME HEIGHT RISES
COMING INTO THE REGION. PRECIPITABLE WATER WILL DIP DOWN TO AROUND
ONE INCH FOR THE WEEKEND. THE UPPER TROUGH WILL EVENTUALLY BRING A
BACK DOOR FRONT TOWARD THE REGION AS WE GO INTO THE REGION...BUT
WILL IT WILL BECOME STATIONARY NORTHEAST OF THE REGION WITH THE
UPPER RIDGE BECOMING MORE ESTABLISHED. SO FOR THIS WEEKEND DIURNAL
CONVECTION SHOULD BECOME MORE ISOLATED. THIS WAS AGREED UPON BY THE
ENSEMBLES WHICH SHOWED THE REGION UNDER THE INFLUENCE OF THE UPPER
TROUGH UNTIL THE WEEKEND. THE EURO SEEMS TO BE AN OUTLIER IN WHICH
AN IMPULSE OVER THE WEEKEND DEVELOPS A CLOSED UPPER LOW OVER THE
REGION. IT HAS THIS FEATURE MOVING EAST OF THE REGION BY MONDAY
EVENING. SO IT KEEPS A BETTER CHANCE OF RAIN OVER THE REGION. SO
THIS SOLUTION WAS DISCARDED. AS WE GO INTO MONDAY FLAT UPPER RIDGING
WILL DEVELOP OVER THE REGION... A WEAK SHORT WAVE WILL MOVE INTO THE
REGION BY MONDAY EVENING...AS PRECIPITABLE WATER INCREASES FROM THE
NORTH TO AROUND 1.3 INCHES.
AS FAR AS POPS ARE CONCERN MADE SLIGHTLY HIGHER ADJUSTMENTS TO MEX
POPS THROUGH FRIDAY. THEN WENT WITH MEX LOW POPS FOR SATURDAY AND
SUNDAY.
AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND
MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S
TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S.
THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY
CONFIDENT WITH./17/
&&
.AVIATION...
ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY AFFECTING GWO/GLH AND JAN BRINGING WITH IT
OCCASIONAL MVFR/IFR TO THOSE AFFECTED. OTHER THAN THAT...ANY SITE
THAT GETS SOME PRECIP WILL HAVE THE RISK OF GETTING SOME OF OUR
SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 90 68 89 / 15 18 18 27
MERIDIAN 67 92 67 89 / 11 10 10 26
VICKSBURG 67 89 68 89 / 16 18 16 27
HATTIESBURG 70 91 68 90 / 17 14 12 30
NATCHEZ 68 90 68 88 / 18 21 12 42
GREENVILLE 69 90 69 89 / 23 19 16 26
GREENWOOD 69 91 68 89 / 22 18 17 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
COHEN/03/17/15
Hazardous weather outlook, May 24, 1:46 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT MON MAY 24 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053>056-059>065-072-251945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-
246 PM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON THROUGH THE EARLY EVENING. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND
FREQUENT LIGHTNING. AREAS WEST OF A COLUMBIA TO NEWTON TO ACKERMAN
LINE...OR THE WESTERN TWO THIRDS OF THE FORECAST AREA...WILL HAVE
THIS RISK THROUGH THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE WEATHER PATTERN WILL CHANGE VERY LITTLE THROUGH MUCH OF THE
WEEK...SO THE RESULT WILL BE THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EACH AFTERNOON THROUGH
FRIDAY.
MSZ030-031-033-038-039-045-046-051-052-057-058-066-073-074-251945-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
246 PM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
INCREASING MOISTURE COMBINED WITH AFTERNOON HEATING AND UPPER LEVEL
DISTURBANCES...MAY KICK OFF ISOLATED STRONG TO SEVERE THUNDERSTORMS
EACH AFTERNOON WEDNESDAY THROUGH FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES WEDNESDAY THROUGH FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
15
In the hours before
Special weather statement, May 24, 3:18 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON MAY 24 2010
MSZ062-063-072-242200-
MARION MS-LINCOLN MS-LAWRENCE MS-
418 PM CDT MON MAY 24 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ROBINWOOD AT 418 PM
CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LAWRENCE...SOUTHEASTERN LINCOLN AND NORTHWESTERN
MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
COHEN
Special weather statement, May 24, 3:31 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT MON MAY 24 2010
LAZ026-MSZ059-060-242200-
CONCORDIA LA-JEFFERSON MS-ADAMS MS-
431 PM CDT MON MAY 24 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PINE RIDGE AT 431
PM CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN ADAMS AND SOUTHWESTERN JEFFERSON COUNTIES...AND
EXTREME EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, May 24, 4:00 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT MON MAY 24 2010
MSZ043-048-242240-
HINDS MS-MADISON MS-
500 PM CDT MON MAY 24 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF FLORA AT 501 PM
CDT...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL HINDS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
COHEN
Special weather statement, May 24, 4:06 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT MON MAY 24 2010
MSZ053-242235-
CLAIBORNE MS-
506 PM CDT MON MAY 24 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HERMANVILLE AT 506 PM
CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 4:16 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT MON MAY 24 2010
MSZ062-063-242255-
LINCOLN MS-LAWRENCE MS-
516 PM CDT MON MAY 24 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTICELLO AT 516 PM CDT...MOVING
NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
COHEN
Special weather statement, May 24, 4:17 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON MAY 24 2010
MSZ018-242245-
BOLIVAR MS-
517 PM CDT MON MAY 24 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF DEESON AT 517 PM
CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
COHEN
Thunderstorm Wind, Claiborne
- When
- May 24, 4:53 PM CST to 4:56 PM CST
- Where
- Claiborne County, 1.75 mi WNW of St Elmo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 31.989, -90.848
Power lines were downed along Valley Moon Road on the north side of Hermanville.
Thunderstorm Wind, Lawrence
- When
- May 24, 4:55 PM CST to 4:58 PM CST
- Where
- Lawrence County, 2.8 mi NNE of Wanilla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.665, -90.105
Numerous large tree limbs were blown down in the area.
Thunderstorm Wind, Warren
- When
- May 24, 6:30 PM CST to 6:35 PM CST
- Where
- Warren County, 0.87 mi S of Vicksburg
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.337, -90.880
Sporadic reports of a few trees and power lines down at several locations around the Vicksburg area.
Thunderstorm Wind, Leake
- When
- May 25, 11:58 AM CST to 12:00 PM CST
- Where
- Leake County, 1.86 mi SSW of Hopoca
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 32.805, -89.513
Powerlines were downed north of Carthage due to thunderstorm winds.
Hail, Hinds
- When
- May 25, 12:00 PM CST to 12:02 PM CST
- Where
- Hinds County, 0.99 mi ESE of West Jackson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.312, -90.186
Hail fell along Fortification Street just west of North State Street.
Thunderstorm Wind, Rankin
- When
- May 25, 12:30 PM CST
- Where
- Rankin County, 1.11 mi NNE of Whitfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.244, -90.070
A few trees and power lines were downed around the Mississippi State Hospital campus.
Hail, Rankin
- When
- May 25, 12:52 PM CST to 12:54 PM CST
- Where
- Rankin County, 0.57 mi SSW of Value
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.272, -90.003
Thunderstorm Wind, Rankin
- When
- May 25, 12:55 PM CST to 12:58 PM CST
- Where
- Rankin County, 0.74 mi S of Value
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.269, -89.998
A wooden gazebo was tossed off a wooden deck in Brandon.
Hail, Neshoba
- When
- May 25, 1:02 PM CST to 1:04 PM CST
- Where
- Neshoba County, 0.28 mi SW of House
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.627, -89.003
Hail ranging between dime and quarter size fell just west of House, Mississippi.
Hail, Lincoln
- When
- May 25, 1:42 PM CST to 1:44 PM CST
- Where
- Lincoln County, 3.93 mi SW of Brookhaven
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.535, -90.490
Thunderstorm Wind, Jefferson Davis
- When
- May 25, 2:32 PM CST to 2:35 PM CST
- Where
- Jefferson Davis County, 2.79 mi NW of Carson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.560, -89.831
Multiple trees along with several power lines were down south of Prentiss. A few Large limbs were blown off trees as well.
Thunderstorm Wind, Clarke
- When
- May 25, 2:53 PM CST to 2:56 PM CST
- Where
- Clarke County, 2.23 mi SE of Wautubbee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Utility Company
- Coordinates
- 32.100, -88.820
Large limbs broken off some trees along with toppled telephone lines in several locations southwest of Stonewall.
Thunderstorm Wind, Clarke
- When
- May 25, 2:53 PM CST to 2:55 PM CST
- Where
- Clarke County, 0.61 mi NE of Stonewall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 32.137, -88.793
A large tree was uprooted and then fell through the roof of a house.
Thunderstorm Wind, Jefferson Davis
- When
- May 25, 2:54 PM CST to 2:57 PM CST
- Where
- Jefferson Davis County, 0.65 mi ESE of Bassfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.497, -89.740
A tree, as well as large tree limbs, were blown down on the main street through Bassfield.
Thunderstorm Wind, Jefferson Davis
- When
- May 25, 2:55 PM CST to 2:57 PM CST
- Where
- Jefferson Davis County, 2.48 mi NW of Carson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.553, -89.833
A tree and large limbs were blown down along Highway 42 northwest of Carson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, May 24, 2010$5.0 million · EF1 · 40 events
- Tornadoes in South Dakota, May 24, 2010$301,000 · EF2 · 5 events
- Flash Flooding and Hail in Arkansas, May 24 to 27, 2010$4.6 million · 1 in hail · 25 events
- Tornadoes and Flash Flooding in North Dakota, May 24 to 28, 2010$215,000 · EF1 · 25 events
- High Wind in North Dakota, May 24 to 25, 2010$485,000 · 55 kt wind · 30 events
- Tornadoes and Hail in Nebraska, May 24, 2010$107,000 · EF0 · 57 events
- Tornadoes and Flash Flooding in Minnesota, May 24 to 25, 2010$352,000 · EF0 · 24 events
- Flash Flooding and Flooding in South Dakota, May 24 to 27, 2010$525,000 · 9 events
- Hail and Damaging Winds in Nebraska, May 24, 2010$72,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flood in Texas, May 24 to 25, 2010$56,000 · EF0 · 43 events
- Flash Flooding and Hail in Texas, May 24 to 25, 2010$200,000 · 1 in hail · 11 events
- High Wind in South Dakota, May 24, 2010$80,000 · 62 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233931, 233921, 233942, 233948, 233951, 233953, 233956, 233957, 233960, 233962, 233963, 233964, 233967, 233965, 233966.